Simvastatin 40mg and Amlodipine 5mg

Hi everyone. I started this combination a week or so ago. I have subsequently read that this combination and dosage should not be prescribed. I've had some bowel problems, mainly excessive gas and an uncomfortable feeling of being bloated in lower abdomen, plus some nausea. I'm going back to my doctor but have already stopped the Amlodipine as a precaution. Any one have similar experiences? Thanks.

7 Replies

  • Medicine A and Medicine cane react, a GP or a chemist can explain or has to be asked for explanation. different people do react differently to medication, some times it can be the food and drink as well.

    Please do ask your GP for full explanation and write it down. you can also ask the question "why?" you were not explained fully on the interaction??

    What is the reason for station 40mg?

  • This link (official Drug Safety Update from 2012) says 'Do not exceed 20 mg simvastatin daily'.

    Given the recent debacle over statins and the adverse effects of lowering cholesterol have you researched whether you really ought to be taking them?

  • That's right. GP is first call. There are website that will tell you about combinations. GP should never prescribe risky mixes so I don't honestly think there's any malice. I'm on pravastatin and amlodipine, and yes I have bowel problems but is it the drugs or something else?

  • Thanks to you all for taking the time to reply. I entirely agree that there's no "malice". Doctors are very busy, there's huge complexity of drug combinations.... And we are all different. So I guess taking responsibility for your own body is the key principle! I was just curious to learn if this reaction was a common experience. Thanks again.

  • Also, just to say that I've been on 40mg Simvastatin for over 20 years! I had high cholesterol at that time but it is now well controlled. So maybe it is time to explore if they can be reduced or removed. Ian reviewed every six months but a reduction hasn't been suggested and I've never thought to ask. It's a job to know whether the Statins are effective or my lifestyle changes have made the difference. Or a combination of the two. A lower dose maybe worth trying, with monitoring from doctor.

  • Try drinking a yakult a day. I,ve found this to be very helpful . I take this instead of omeprazole as i found that this drug was giving me bowel problems.

  • Yes, I was told not to take simvastatin with amlodipine and reacted badly to atorvastatin. Am on reduces statin just now with no B nasty side effects so hope this helps. My total cholesterol is 8.00 & I am 77 years old & on 20 moms prednisolone daily for polymyalgis.

You may also like...